It is currently Wed Aug 23, 2017 8:27 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Thu Oct 14, 2010 7:46 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Hi guys,

I'm interested to know whether any of you experienced this in your reduction. About 12 days ago I reduced from 8mg to 7mg once daily. I took the 8mg as one whole tablet, and now I take half an 8mg, one 2mg and half a 2mg (7mg total). I'm feeling the withdrawals a lot more than I expected I would, especially around the 18-24 hour mark post dose.

How is it that a 1mg at a dose this high could cause this much withdrawal? My issue isn't so much the physical symptoms (at worst I get the goosebumps, dilated pupils and of course the aches and lethargy), but the reality is that using has been playing on my head much more than it has previously. Is it the fact that I've moved from 8mg tablets to a mix of half 8's and 2's and half 2's?

I'll be seeing my doctor on Monday and I'm going to investigate the possibility of taking half my dose in the morning and half in the evening. However I'm not sure if this is legal in Australia as we have to go to a pharmacy to get our dose every day, and the other half may be viewed as a "take-away", and we only get 5 of them a week max.

Anyway, is this normal? How long should it take for me to stabilise on this new dose? Will the 7mg-6mg drop be harder than the 8mg to 7mg drop? If so, this tapering thing will be a BITCH! All I want is to get to 4mg so I can sit on that for a good 12 months (less side effects on a lower dose).


Top
 Profile  
 
 Post subject:
PostPosted: Thu Oct 14, 2010 8:20 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I'm sorry that your drop in dosage is so uncomfortable. That really bites. It is a bit odd that after 12 days you haven't adjusted to the reduced dose yet. I wish I had answers for you, but unfortunately I do not. Maybe you should work on getting maximum absorption from that 7 mg. How long do you let it dissolve before swallowing or spitting? Maybe some other people will have better answers or ideas for you. Please let us know how you're doing.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Oct 14, 2010 10:10 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
I've never experienced that level of discomfort from reducing my dose. When I first got on suboxone, I did so with the intent of getting off it. After taking 16mg per day for one month, I began tapering. I went from 16mg to 12mg in one jump and didn't feel a thing.

Then I just started taking 1mg per month off my dose each month, and really never felt anything until I got under 4mg, at which point I started to have symptoms like what you describe.

Eventually, I made a decision that I was going to stay on suboxone "indefinitely" and when I had tapered down to 1mg per day, I came close to relapsing and reached out to my doctor and we went back up to 4mg, then even up to 8mg from there, where I felt MUCH better.

But now I am back to tapering again, and I recently tapered down from 8mg to 7mg, the same way you are tapering. To be honest, I feel it a little bit, but really, it's a very minor adjustment for me.

Moving forward, though, I am going to taper in smaller increments. I use the 2mg tablets. Right now, I take 3 and 1/2 2mg tablets each morning, for a total of 7mg. Next month, I will take 3 and 1/4 2mg tablets for a total of 6.5 mg, and I am going to try to eventually get 4mg and hold there. I want to be on the lowest possible effective dose so that when I have to have my liver biopsies (I have them every 18 months because of HepC) I can quickly taper off the suboxone so that I can have a little pain management after the biopsy....

Anyway, hope that helps, and I suggest that you just have an honest discussion with your doctor about this.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Oct 14, 2010 5:14 pm 
Offline
Super Poster
Super Poster

Joined: Thu Jun 17, 2010 5:35 pm
Posts: 170
Hello Tearjerker,

Recently I went from 8mgs to 6mgs and experianced simialer w/d's as you. At first I just went right from 8 to 6mgs and was fine untill the 3rd day. Then I got hit pretty hard, so I went back to 8mgs. I stayed there for about a week and then did 8mgs-6mgs-8mgs ect. for a few weeks and felt very little w/d's at all. Then I just stayed a 6mgs and was fine.

I started at 20mgs and went from 20 to 16mgs with no effect. Then from 16 to 12mgs with no effect and 12mgs to 8mgs with very little effect. I am not sure why but going from 8 to 6 was hard for me also.

As far as the dosing twice a day unfortunatly for me I still have to. I feel w/d's after about 14-16 hour if I don't, I was really concerned about this but my Dr. doesn't seem to have a problem with. I don't know how that would work having to go to the clinic daily? Good luck keep us posted :)


Top
 Profile  
 
 Post subject:
PostPosted: Thu Oct 14, 2010 5:30 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
I just wanted to add that my doctor even suggests to only take the lower dose 1 time per week until you feel comfortable enough to go down to TWICE a week and then every other day. That is how he instructed me to get from 8mg to 6 mg. LONG and SLOW. myabe mention this to your Dr.?


Top
 Profile  
 
 Post subject:
PostPosted: Thu Oct 14, 2010 10:29 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Dec 09, 2009 2:38 am
Posts: 84
Below 8mg is where I began to have problems. I was dosing twice a day. I would start to feel WD 6-10 hours after last dose. I think it has a lot to do with absorption and metabolism.

_________________
P.L.U.R.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group